Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment
Feb 17, 2005

My doctor is recommending I consider starting treatment.

Two drugs he is recommending are combivir and sustiva. What is the success rate for these drugs and what are the side effects.

Thank you

Response from Dr. Henry

In the absence of any baseline resistance and in a patient who rarely misses a dose, the rate of suppressing to undetectable for Sustiva/Combivir is good (? from 60-nearly 90% depending on study and population). Major side effects are stomach ache, nausea, fatigue (AZT) and bad dreams/difficulty sleeping (Sustiva). Often those side effects will diminish over the first 4 weeks on therapy. KH



Previous
HAART and Fatty Lumps
Next
breathing and sinus problems with yellow eyes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement